Hail, Prowers
- When
- June 9, 1:10 PM MST to 1:15 PM MST
- Where
- Prowers County, 27 mi S of Lamar
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.690, -102.620
On June 9th, a few severe thunderstorms brought large hail to Bent and Prowers Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
On June 9th, a few severe thunderstorms brought large hail to Bent and Prowers Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 9, 3:29 AM MST, 9 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 429 AM MDT SAT JUN 9 2007 .SHORT TERM... (TODAY AND TONIGHT) SHORT TERM CONCERNS INCLUDE TEMPERATURES AND THUNDERSTORM DEVELOPMENT AND COVERAGE. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION ATTM WITH A DEVELOPING CUTOFF LOW CONTINUES TO DIG ACROSS THE SOUTHERN CALIF COAST. WATER VAPOR IMAGERY ALSO INDICATING MINOR SHORT WAVE EJECTING OFF UPPER SYSTEM ACROSS SW ARIZONA ATTM. AT THE SFC...WEAK LEE LOW CURRENTLY JUST NORTHEAST OF KLHX ALLOWING FOR BREEZY SOUTHERLY LOW LEVEL WINDS TO DEVELOP ACROSS THE FAR EASTERN PLAINS ATTM. TODAY...MODELS IN DECENT AGREEMENT WITH KEEPING MODERATE SW FLOW ALOFT ACROSS THE REGION WITH MINOR EMBEDDED WAVE ACROSS SW ARIZONA MOVING TO NEAR THE FOUR CORNERS REGION BY 00Z SUN. MODELS HOWEVER DIFFER IN AMOUNT OF AVAILABLE MOISTURE WITH WRF/NAM SEEMINGLY A TAD OVERDONE AS 00Z SAT DOWNSTREAM SOUNDINGS AT KABQ AND KSLC INDICATING THIN LAYER OF MOISTURE AT H5 WITH KSLC INDICATING SLIGHTLY DEEPER LAYER AOA H5. AT ANY RATE...SHOULD CONTINUE TO SEE AVAILABLE MOISTURE INCREASING WITH CONTINUED GOOD SOUTH TO SOUTHWEST FETCH AND CURRENT DEW PTS IN THE MID 30S TO MID 40S ACROSS WESTERN NEW MEXICO AND IN THE MID 40S TO MID 50S ACROSS EASTERN NEW MEXICO AND WESTERN TEXAS...OWNING TO PROGGED CAPES BETWEEN 500-1500 J/KG ACROSS THE AREA THIS AFTERNOON...WITH HIGHEST VALUES ACROSS THE FAR EASTERN PLAINS. WITH MORNING SUNSHINE...STEEP LAPSE RATES AND SOME UVV ASSOCIATED WITH WEAK WAVE...SHOULD SEE ISOLATED TO SCATTERED CONVECTION FIRE ACROSS THE HIGHER TERRAIN THIS AFTERNOON AND EVENING WITH BEST COVERAGE LIKELY ACROSS THE SW MTS. WITH WARMING ALOFT (+12C TO +16C) MODEL SOUNDINGS INDICATING CAP GENERALLY HOLDING ACROSS THE EASTERN PLAINS...THOUGH WITH WEAK LEE LOW SLIDING NORTH ACROSS THE EASTERN PLAINS KEEPING SOUTHERLY LOW LEVEL FLOW IN PLACE...COULD SEE THE CAP ERODING ENOUGH TO FIRE A FEW STORMS ESPECIALLY ALONG THE PALMER DVD. MODELS INDICATING BULK SHEARS BETWEEN 25-35KTS ACROSS THE REGION THIS AFTERNOON...WITH A FEW STRONGER STORMS PRODUCING HAIL AROUND 3/4 OF AN INCH IN DIAMETER AND GUSTY WINDS UP TO 45 MPH POSSIBLE...ESPECIALLY ALONG AND NORTH OF THE PALMER DVD. TONIGHT...WEAK WAVE IN THE SW FLOW CONTINUES TO MOVE ACROSS THE REGION...POSSIBLE KEEPING ISOLATED SHOWERS ONGOING PAST MIDNIGHT...MAINLY ACROSS THE SW AND CENTRAL MTS ALONG WITH THE FAR EASTERN PLAINS WITH POSSIBLE LOW LEVEL JET SETTING UP ACROSS WESTERN KANSAS. .LONG TERM... (SUNDAY THROUGH FRIDAY) SUN AN UPR TROF WL BE OFF THE BAJA CA COAST...WITH SOME MSTR BEING DRAWN UP OVR THE FORECAST AREA FROM THE SOUTH. WITH THE DAYTIME HEATING WE SHOULD SEE ISOLD TO SCT SHOWERS AND TSTMS DEVELOP FOR THE AFTERNOON AND EVENING HOURS. MON THE UPR TROF IS FORECAST TO MOVE INTO SWRN AZ. AHEAD OF THIS TROF...MSTR WL CONTINUE TO BE DRAWN UP OF SRN CO. THE NAM HAS MORE WIDESPREAD PCPN BREAKING OUT OVR THE FORECAST AREA MON AFTERNOON THAN THE GFS. FOR NOW WL STICK WITH ISOLD TO LOW SCT POPS. SUN AND MON H7 TEMPS OVR THE AREA ARE EXPECTED TO RANGE FROM 13-17C...AND SHOULD SEE HIGHS IN THE 80S AND LOWER 90S OVR THE LOWER ELEVATIONS. MON NIGHT THE TROF IS EXPECTED TO MOVE INTO THE 4 CORNERS REGION AND WE COULD SEE SOME PCPN CHANCES CONTINUE THRU MON NIGHT. THE TROF THEN CONTINUES LIFTING NEWRD THRU CO ON TUE AND SHOULD SEE AT LEAST SCT POPS ACRS MUCH OF THE AREA. WITH MORE CLOUD COVER ON TUE AND THE UPR TROF PASSING OVERHEAD...TEMPS SHOULD BE SEVERAL DEGREES COOLER. THE GFS SHOWS H7 TEMPS OF 6-8C ACRS THE AREA. WILL DROP MAX TEMPS A LITTLE...BUT WL NOT GO AS COOL AS GUIDANCE AS I WOULD BE OUT OF TOLERANCE WITH SURROUNDING WFO/S. THE TROF MOVES E OF THE AREA FOR WED AND PCPN CHANCE SHOULD BE MORE ISOLD AND TEMPS SHOULD BE ABOUT NORMAL. THE 00Z RUN OF THE GFS KEEPS AN UPR LOW OVR WRN KS THU AND FRI...WHICH IS NOT AT ALL LIKE THE 18Z RUN WHICH HAD A STRONG UPR RIDGE SITTING OVR CO. WL NOT MAKE ANY CHANGES TO THE THU AND FRI FORECAST GIVEN THESE DIFFERENCES. && .AVIATION...MAIN CONCERNS ARE THUNDERSTORM DEVELOPMENT AND COVERAGE THIS AFTERNOON AND EVENING WITH BEST CHANCES OF SEEING STORMS BEING IN THE PIKES PEAK AND COLORADO SPRINGS AREA. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 610 AM MDT SAT JUN 9 2007 COZ058>089-093>099-101215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 610 AM MDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED TODAY ACROSS THE AREA...WITH THE BEST COVERAGE OF STORMS ACROSS THE SOUTHWEST MOUNTAINS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL TO LESS THAN 3/4 OF AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH. SOME OF THE STRONGER STORMS COULD PRODUCE HAIL AROUND 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE LATE THIS AFTERNOON THROUGH THE EARLY EVENING.
The Pueblo radar (KPUX), 161 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40484, 40486, 40488, 40494, 40495.